Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bedwetting - Atripla?
Aug 10, 2007

Ever since I've started medications for my HIV, I have occasional episodes where I urinate in my sleep. It often occurs with a dream that I have to use the bathroom but I don't actually wake up to go. I've never had this issue before. The other night, I woke up to a wet bed but I don't remember any dreams about it. And it's getting more frequent. I know since I've started taking Sustiva (or now, atripla) I've had intense dreams. Could this medication be causing me night time confusion? Could there be another cause? This is really embarressing and I can't imagine if this happened with someone else in the bed!!

Thanks...

Response from Dr. Henry

Certainly efavirenz can cause lingerine significant sleep/central nervous system side effects in a minority of patients (< 10%) continuing after the first 4 weeks. It seems possible that in your case the alterred sleep may result in loss of bladder control. If your HIV specialist can't find any other explanation than a trial of a different HIV regimen may be considered to see if the problem improves/resolves. KH



Previous
CD4 count and treatment, finesteride and life expectancy
Next
My concern with Viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement